Quiz week 3 pharm Henriette.docx - Course NURS-6521N-25 Week 3-Advanced Pharmacology.2018 Winter Qtr 11\/26-02\/17-PT27 Week 3 Quiz 9:38 AM 10:32 AM 1:59

Quiz week 3 pharm Henriette.docx - Course NURS-6521N-25...

This preview shows page 1 - 3 out of 10 pages.

Course NURS-6521N-25, Week 3 -Advanced Pharmacology.2018 Winter Qtr 11/26-02/17-PT27 Test Week 3 - Quiz Started 12/13/18 9:38 AM Submitted 12/13/18 10:32 AM Due Date 12/17/18 1:59 AM Status Completed Attempt Score 22 out of 25 points Time Elapsed 53 minutes out of 1 hour Instructions Please answer each question below and click Submit when you have completed the Quiz. Results Displayed Feedback Question 1 1 out of 1 points A nurse is caring for a patient who is taking digoxin and a loop diuretic. Which of the following would be most important for the nurse to monitor? Response Feedback: Although it is important to monitor the patient's ECG, it is more important to closely monitor potassium levels when the patient is taking a drug that promotes the loss of potassium, such as thiazide or loop diuretics. Hypokalemia increases the effect of digoxin and increases the risk for digoxin toxicity. The patient's sodium levels and liver enzyme levels may need to be monitored periodically, but not as closely as potassium levels. Question 2 1 out of 1 points A 62-year-old man has been prescribed extended-release lovastatin. The nurse will instruct the patient to take the medication Response Feedback: Patients who are prescribed extended-release lovastatin should take the medication at bedtime, without food, to be most effective. This is because most cholesterol synthesis occurs during this time. Immediate-release lovastatin should be taken after the evening meal. It would not be appropriate to take lovastatin in the afternoon or the early morning. Question 3 1 out of 1 points
Image of page 1
A patient is brought to the emergency department in hypertensive crisis. Nitroprusside is administered intravenously. The patient experiences diaphoresis and dizziness. Which of the following is the appropriate action by the nurse? Response Feedback: Administering nitroprusside too quickly can result in abdominal pain, apprehension, diaphoresis, dizziness, headache, muscle twitching, nausea, palpitations, restlessness, retching, and retrosternal discomfort. The nurse should quickly inform the prescriber and slow the infusion. Symptoms quickly subside when the nitroprusside infusion is slowed or stopped, and usually do not return when the infusion resumes at a slower rate. Consulting the prescriber for a dose change would not help; the rate of drug administration is the issue. Continuing to give the nitroprusside at the ordered rate could be fatal. Question 4 1 out of 1 points Several months of treatment with a statin accompanied by lifestyle modifications have failed to appreciably improve a patient's cholesterol levels. Consequently, the patient has been prescribed cholestyramine. The nurse should recognize that this drugs achieves its therapeutic effect by Response Feedback: Unlike statins, which work by decreasing the synthesis of cholesterol, the bile acid sequestrants such as cholestyramine promote the oxidation of cholesterol to bile acids. Bile acid sequestrants do not promote vasodilation or bind HDL to LDL.
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 10 pages?

  • Fall '13
  • digoxin, Diuretic, lovastatin

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes